Aa
A
A
Close
Avatar universal
Synthroid interactions with other meds
I was wondering if anyone could give me any information about the meds I am taking along with synthroid. I am on the second to lowest dosage of Synthroid and have been for the past four months. I am also taking birth controll, Adderall for ADD (adult ADD now that im 19), and Zoloft for anxiety. Before synthroid, I was only on 30mg of Adderall but it seemed to basically stop working once I started Synthroid. Now on 60mg of Adderall which is legally the highest ammount you can take and it still doesn't do as much as it used to for me. I can't tell if the Zolof is even working or not because Im always anxious and even when I wasn't on synthroid it didn't really seem to do that much. Doctor says its fine for me to be taking all these meds together, but I just wonder sometimes. I don't want to ask for a higher doseage of Zoloft because if nothing changes, i will be feeding my body more chemicals! I take so many prescriptions and Im only 19. Is this really bad?! Am I going to have like a melted brain or beat up heart by the time I'm 40?! Please help me! Any info on any of the meds would be great!! thanx so much!
Cancel
6 Answers
Page 1 of 1
212753 tn?1275076711
take your other meds at night and take your synthroid in the am. wait at least an hour before eating. are you getting your tsh tested at least every 6 weeks?Exercise and eat healthy too. cut out the cafinne and sugar as these aggravate anxiety.
Love Venora
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I do take my other meds at night, but Adderall is a stimulant that you have to take in the morning. It would just keep me up all night and not do me any good in the day if I took it at night. I wait 30 min to eat after taking synthroid because that's what my doctor says. Ill start waiting longer though. Thank u! I've only had my blood tested twice so far and the first time was checking to see if I had hypothyroidism. I am due back in 6 weeks. I don't drink caffene at all anymore and I'm working on the sugar part lol! I don't exercize much though. Mainly because I still have very low energy, but also because I work in recreation and run around all day with kids and am busted when i get home.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
168348 tn?1379360675
Has your TSH been tested lately just in case it is off the charts causing anxiety and, thus, the ADD med not working in extreme case ?  Just an off the wall thought.

Let us know what happens .. Cheryl
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I've been taking two 20MG Adderalls daily for a few years now.  I recently switched to the generic version (amphetamine salt combo) and feel as though they may be a bit weaker.  If you've recently switched to the generic version, perhaps that's why you don't notice the effects as strongly as before.  Also, I find that take this medication on an empty stomach works best.  I'm also hypothyroid and recently started taking a very light dosage (25MCG) of Synthroid every morning (on an empty stomach, one hour before eating).  I've go to say that I haven't been sleeping through the night since.  I fall asleep on schedule and wake up 2 hours later and proceed to toss and turn for the rest of the night.  Has anyone had any problems with this?

McFreckles--I was on Zoloft for depression & anxiety a few years ago for about 9 months.  At first I felt better but then I didn't feel any differently, so I started to ween myself off of it.  Getting off of the Zoloft was a HORRIBLE experience, but once I got over the withdrawal symptoms, I felt great.  Perhaps once you get your thyroid hormones stabilized, you won't have the need for any anti-anxiety meds.  And perhaps neither one of us will be needing our ADD meds.  Either way, best of luck to you.    
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I looked up your meds and found that Zoloft and Adderall can interfere with each other and cause increased anxiety.  It's not a well documented interaction but it certainly describes what you're experiencing.  I would bet that this is the problem, not Synthroid.  Go to this site, enter your meds and check for interactions.

http://www.drugdigest.org/DD/Interaction/ChooseDrugs

Also, I just read this article about taking Synthroid at night versus morning.  The study was small but showed dramatic results.  The test patients had better thyroid profile when taking Synthroid at night, which could be due to better absorption in the evening.  This might be worth a shot.  Below is the article.  The actual study, published in Clinical Endocrinology Jan 2007, is linked at the bottom at the article.

http://thyroid.about.com/od/thyroiddrugstreatments/a/bedtime.htm

Best,

Avee
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i am taking synthroid and new to cytomel.  my doctor just prescribed vyanase for ADD.  I  looked up taking these three drugs together and it can cause problems.  now I am scared to take it?  anybody else on cytomel, synthroid and vyanase?  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar universal
Blank
MI
649848 tn?1424570775
Blank
FL
Avatar universal
Blank
Sisters, OR
Avatar universal
Blank
657231 tn?1453836403
Blank
Northern, NJ
Avatar universal
Blank
Calicut, India